Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

July 24, 2012Carteret County, Jones County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Jul 24, 2012, 3:08 AM EDT for Carteret County, Jones County, North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 3:08 AM EDT (07:08 UTC)
Expired
Jul 24, 2012, 4:15 AM EDT
In force
67 min
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Jones County, NC

The radar

The Morehead City radar (KMHX), 3 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1760 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS82 KMHX 240708
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EDT TUE JUL 24 2012

NCZ092>095-098-240815-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
308 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...ONSLOW...
JONES AND CARTERET COUNTIES THROUGH 415 AM EDT...

AT 308 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO SILVERDALE TO
DUCK CREEK TO NORTH TOPSAIL BEACH...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF HALF MOON TO 6 MILES NORTHEAST OF PINEY GREEN TO 6
MILES SOUTHEAST OF CAMP LEJEUNE MAIN GATE TO NORTH TOPSAIL BEACH...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BEAR CREEK...
STELLA...PELETIER...POLLOCKSVILLE...BOGUE...BROAD CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3448 7758 3464 7735 3480 7733 3511 7754
      3495 7685 3498 7679 3492 7677 3503 7646
      3495 7644 3501 7635 3499 7624 3475 7650
      3468 7650 3468 7661 3466 7652 3461 7655
      3464 7655 3469 7672 3467 7696 3444 7751
TIME...MOT...LOC 0708Z 286DEG 22KT 3500 7738 3480 7721
          3464 7725 3446 7746

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:31 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 24, 1:31 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
131 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH LATE TUESDAY
AND PUSH SOUTH ACROSS THE REGION EARLY WEDNESDAY. THE FRONT WILL THEN
QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE
AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW
OF HOT AND HUMID WEATHER ACROSS THE AREA THROUGH LATE WEEK.
ANOTHER FRONT IS FORECAST TO STALL AND DISSIPATE OVER THE AREA
OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 120 AM TUES...BUMPED UP POPS TO REFLECT LATEST CONVECTION
ACROSS BEAUFORT...CRAVEN...JONES...ONSLOW COUNTIES PUSHING SE AND
FOR CONVECTION FROM HYDE/DARE COUNTIES EAST. TEMPS HAVE BEEN A FEW
DEGREES COOLER THAN PREVIOUS FORECAST DUE TO CONVECTION AND HAVE
ADJUSTED OVERNIGHT MINS AS WELL...SO EXPECT LOWS NEAR 70 INLAND TO
UPPER 70S ALONG THE COAST. WINDS IN GOOD SHAPE. CONVECTION MAY
LINGER INTO LATE NIGHT HOURS ACROSS NORTHEASTERN AREAS...AS MODELS
INDICATE WEAK SHORTWAVE ENERGY SLOW TO EXIT THE REGION OVERNIGHT.

&&

.SHORT TERM /TUESDAY/...
AS OF 330 PM MON...TUESDAY WILL FEATURE HOT TEMPERATURES AND
LITTLE CHANCE FOR PRECIPITATION...AS AREA WILL BE UNDER INFLUENCE
OF BRIEF RIDGING AND SUBSIDENCE AHEAD OF NEXT SHORTWAVE IN FAST
NORTHWEST FLOW ALOFT. THIS SHORTWAVE COULD TRIGGER ANOTHER ROUND
OF POTENTIALLY SEVERE THUNDERSTORMS...THOUGH THREAT WILL BE VERY
LATE IN THE AFTERNOON AND MORE LIKELY THE EVENING.

HAVE ISSUED A HEAT ADVISORY FOR TUESDAY AS COMBINATION OF HIGH
TEMPS IN THE MID 90S AND DEWPOINTS IN THE MID 70S LEAD TO HEAT
INDICES ABOVE 105 DEGREES.

&&

.LONG TERM /TONIGHT THROUGH MONDAY/...
AS OF 330 PM MONDAY...STRONG TO SEVERE CONVECTION IS EXPECTED TO
BE ONGOING TUESDAY NIGHT AHEAD OF A WEAKENING COLD FRONT WHICH IS
FORECAST BY THE MODELS TO PUSH SOUTH THROUGH THE NORTHERN AREA
LATE TUESDAY NIGHT AND THE REMAINDER OF THE REGION EARLY WEDNESDAY.
RAIN CHANCES WILL RAPIDLY DIMINISH AFTER 06Z WEDNESDAY. SLIGHTLY
COOLER AND DRIER AIR (HIGHS IN THE UPPER 80S TO AROUND 90) IS
EXPECTED ON WEDNESDAY. WILL CARRY A SLIGHT CHANCE POP FAR WEST
WEDNESDAY AFTERNOON BUT NOT EXPECTING MUCH IF ANY ACTIVITY DUE TO
THE ADVECTION OF DRIER AIR. THERE COULD A FEW SHOWERS OR STORMS
WEDNESDAY NIGHT AS WARM ADVECTION OCCURS WITH THE RETREATING WARM
FRONT BUT WILL KEEP DRY UNTIL THERE IS BETTER SUPPORT IN THE
MODELS. THE HEAT AND HUMIDITY WILL RETURN QUICKLY ON THURSDAY AS
SOUTHERLY FLOW DEVELOPS AND 850 MB TEMPS RECOVER TO >/= 20C AND
PRODUCES HIGHS INLAND IN THE MIDDLE 90S. WILL CARRY A SMALL POP FOR
DIURNAL CONVECTION WITH MOST OF THE MODELS ONLY INDICATING
ISOLATED TO WIDELY SCATTERED ACTIVITY. THE HEAT CONTINUES
FRIDAY. THE INLAND/LEE/THERMAL TROUGH WILL SHARPEN AND MOVE INTO
THE COASTAL PLAIN WHICH COULD ENHANCE AFTERNOON/EVENING CONVECTIVE
ACTIVITY. HEAT INDEX VALUES BOTH THURSDAY AND FRIDAY WILL BE AOA
105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED.

THE PERSISTENT NE UPPER TROUGH IS FORECAST TO AMPLIFY AGAIN OVER
THE WEEKEND INTO EARLY NEXT WEEK WITH A WEAKENING SURFACE COLD
FRONT JUMPING INTO THE LEE TROUGH POSITION AND STALLING AND
EVENTUALLY DISSIPATING. THIS WILL LEAD TO SLIGHTLY COOLER/NEAR
SEASONABLE/ TEMPERATURES WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH THIS AFTERNOON/...
AS OF 125 AM TUES...MVFR CEILINGS AND VSBYS POSSIBLE FOR THE NEXT
FEW HOURS FROM OAJ TO EWN ASSOCIATED WITH CONVECTION PUSHING SE
THROUGH EASTERN NC. LARGER SCALE SW FLOW SHOULD KEEP THE LOWER
LEVELS MIXED ENOUGH TO INHIBIT FOG/LOW STRATUS FORMATION OVERNIGHT
HOWEVER MAY SEE BRIEF LOWERING OF AVIATION CONDITIONS TO MVFR LATE
GIVEN MOIST LOW LEVELS FROM HEAVY PRECIPITATION DURING THE EVENING
AND OVERNIGHT HOURS.

MODELS HINT AT ANOTHER SHORTWAVE SLIDING SE THROUGH THE MEAN NW
FLOW ALOFT LATER THIS MORNING. EXPECT DRY CONDITIONS FROM ABOUT
09Z ONWARD UNTIL AFTERNOON SHOWERS AND THUNDERSTORMS INITIATE.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY....PREDOMINANT VFR CONDITIONS EXPECTED OUTSIDE
OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR STRATUS.
DIRER AIR IS FORECAST TO BRIEFLY BE OVER THE AREA FROM WEDNESDAY
INTO THURSDAY WITH LESSER CHANCES FOR THUNDERSTORMS.
HUMID/UNSTABLE AIR RETURNS LATE IN THE WEEK INTO WEEKEND WITH
BETTER COVERAGE IN SHOWERS AND THUNDERSTORMS EXPECTED.

&&

.MARINE...
SHORT TERM /THROUGH TODAY/...
AS OF 130 AM TUES...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
SW FLOW 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FOR THE OUTER WATERS
AS SEEN IN LATEST DIAMOND SHOALS OBSERVATIONS. SEAS REMAIN
ELEVATED 4 TO 7 FT DUE TO INCREASED SW PRESSURE GRADIENT AND THUS
NO CHANGES TO CURRENT SCA HEADLINES. INCREASED SEAS WILL CONTINUE
IN RESPONSE TO TIGHTENED GRADIENT THROUGH TUES AND PEAK NEAR 7
FEET FOR THE OUTER CENTRAL/SOUTHERN.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY...A COLD FRONT WILL PUSH SOUTH THROUGH THE
WATERS TUESDAY NIGHT INTO WEDNESDAY WITH MODERATE TO STRONG SW
FLOW SHIFTING TO NORTHWEST TO NORTH BEHIND THE FRONT AND
DIMINISHING TO 10-15 KT. ROUGH WAVES AROUND 6 FT WILL SUBSIDE TO
4-5 FT WEDNESDAY. LATE THURSDAY INTO THE WEEKEND MODERATE SW FLOW
AT TIMES WILL REDEVELOP AS A WEAK FRONT STALLS INLAND WEST OF THE
WATERS WITH SUSTAINED SPEEDS OF10-15 KT/15-20 KT. CHOPPY SEAS OF
3-5 FT ARE EXPECTED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR NCZ029-044>047-079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...TL
NEAR TERM...DAG/TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
Hazardous weather outlook, Jul 23, 4:40 PM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT MON JUL 23 2012

NCZ029-044>047-079>081-090>094-242045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
440 PM EDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-242045-
CARTERET-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-242045-
ONSLOW-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-242045-
OUTER BANKS DARE-OUTER BANKS HYDE-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 24, 12:29 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1229 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     MARINE TSTM WIND JENNETTES PIER          35.91N  75.59W
07/23/2012  M40 MPH          DARE               NC   WEATHER FLOW

            WEATHERFLOW SENSOR ON JENNETTES PIER OBSERVED A 35 KNOT
            MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1200358

DAG
Local storm report, Jul 24, 12:37 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     MARINE TSTM WIND OREGON INLET            35.80N  75.54W
07/23/2012  M53 MPH          DARE               NC   OTHER FEDERAL

            NATIONAL OCEAN SERVICE TIDE GAUGE AT OREGON INLET
            OBSERVED A 46 KNOT MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1200359

DAG
Local storm report, Jul 24, 12:50 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1250 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     MARINE TSTM WIND 1 SW HATTERAS           35.21N  75.70W
07/23/2012  M43 MPH          MAINLAND DARE      NC   OTHER FEDERAL

            NATIONAL OCEAN SERVICE TIDE GAUGE AT HATTERAS INLET
            REPORTED A 37 KNOT MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1200360

DAG
Special weather statement, Jul 24, 1:17 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
117 AM EDT TUE JUL 24 2012

NCZ094-095-104-240615-
CARTERET-OUTER BANKS HYDE-PAMLICO-
117 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CARTERET AND OUTER
BANKS HYDE COUNTIES THROUGH 215 AM EDT...

AT 117 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOWLAND TO FLORENCE...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF SWANQUARTER TO 21
MILES NORTHEAST OF HAVELOCK...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PINEY ISLAND...CEDAR
ISLAND...LOLA...PORTSMOUTH VILLAGE...OCRACOKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3505 7602 3509 7600 3527 7645 3517 7662
      3499 7620 3499 7619 3499 7629 3493 7625
      3492 7624 3506 7603 3490 7624 3503 7641
      3496 7640 3508 7659 3506 7673 3534 7657
      3512 7600 3516 7584
TIME...MOT...LOC 0517Z 291DEG 27KT 3531 7648 3512 7661

10
Special weather statement, Jul 24, 2:04 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
204 AM EDT TUE JUL 24 2012

NCZ092-093-098-240700-
CRAVEN-JONES-ONSLOW-
204 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW AND JONES
COUNTIES THROUGH 300 AM EDT...

AT 204 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PETERSBURG TO 12 MILES WEST
OF HAWS RUN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
HALF MOON TO 12 MILES EAST OF WALLACE...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RICHLANDS...CATHERINE
LAKE...HALF MOON...HAWS RUN...DIXON...DEPPE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3458 7762 3472 7769 3493 7765 3498 7768
      3500 7766 3497 7698 3479 7712 3479 7717
      3477 7715 3477 7716 3476 7714 3453 7732
TIME...MOT...LOC 0604Z 275DEG 18KT 3493 7754 3470 7775

10
Special weather statement, Jul 24, 3:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EDT TUE JUL 24 2012

NCZ092>095-098-240815-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
308 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...ONSLOW...
JONES AND CARTERET COUNTIES THROUGH 415 AM EDT...

AT 308 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO SILVERDALE TO
DUCK CREEK TO NORTH TOPSAIL BEACH...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF HALF MOON TO 6 MILES NORTHEAST OF PINEY GREEN TO 6
MILES SOUTHEAST OF CAMP LEJEUNE MAIN GATE TO NORTH TOPSAIL BEACH...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BEAR CREEK...
STELLA...PELETIER...POLLOCKSVILLE...BOGUE...BROAD CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3448 7758 3464 7735 3480 7733 3511 7754
      3495 7685 3498 7679 3492 7677 3503 7646
      3495 7644 3501 7635 3499 7624 3475 7650
      3468 7650 3468 7661 3466 7652 3461 7655
      3464 7655 3469 7672 3467 7696 3444 7751
TIME...MOT...LOC 0708Z 286DEG 22KT 3500 7738 3480 7721
          3464 7725 3446 7746

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM EDTSpecial Weather StatementMHXGreene60 min
Jul 23, 8:16 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico44 min
Jul 23, 8:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Pitt64 min
Jul 23, 8:32 PM EDTSpecial Marine WarningMHX88 min
Jul 23, 8:52 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 3 more53 min
Jul 23, 8:58 PM EDTSpecial Weather StatementMHXDare47 min
Jul 23, 9:21 PM EDTSpecial Weather StatementMHXTyrrell39 min
Jul 23, 9:45 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Jones, Onslow, Pamlico60 min
Jul 23, 9:55 PM EDTSpecial Marine WarningMHX65 min
Jul 23, 11:21 PM EDTSpecial Weather StatementMHXDuplin, Jones, Lenoir, Onslow54 min
Jul 23, 11:38 PM EDTSpecial Weather StatementMHXGreene, Pitt37 min
Jul 24, 12:18 AM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones, Lenoir, Onslow, Pamlico57 min
Jul 24, 1:13 AM EDTSpecial Marine WarningMHX47 min
Jul 24, 1:17 AM EDTSpecial Weather StatementMHXPamlico58 min
Jul 24, 2:04 AM EDTSpecial Weather StatementMHXOnslow56 min
Jul 24, 4:30 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt60 min
Jul 24, 4:46 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more59 min
Jul 24, 5:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Onslow49 min
Jul 24, 5:28 PM EDTSpecial Marine WarningMHX62 min
Jul 24, 5:47 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more58 min
Jul 24, 5:59 PM EDTSpecial Marine WarningMHX61 min
Jul 24, 6:04 PM EDTSevere Thunderstorm WarningMHXCarteret56 min
Jul 24, 6:08 PM EDTSpecial Marine WarningMHX67 min
Jul 24, 6:21 PM EDTSpecial Marine WarningMHX54 min
Jul 24, 6:28 PM EDTSevere Thunderstorm WarningMHXDare32 min
Jul 24, 7:03 PM EDTSpecial Marine WarningMHX42 min
Jul 24, 7:08 PM EDTSpecial Marine WarningMHX37 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.